Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Tampa Bay, FL

January 2, 20105 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 2, 2010, 1:55 PM EST for 5 counties in Florida. It took effect at Jan 3, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 1:55 PM EST (18:55 UTC)
In effect from
Jan 3, 2010, 12:00 PM EST
Expired
Jan 3, 2010, 5:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2010-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2010-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2381 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS82 KTBW 021855
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
155 PM EST SAT JAN 2 2010

...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR LONG DURATIONS
OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... 
...A RED FLAG WARNING WILL BE IN EFFECT SUNDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

.HIGH PRESSURE OVER THE NATIONS MID-SECTION WILL DOMINATE
THE REGION WITH A COLD AND VERY DRY NORTHERLY FLOW FOR THE NEXT 
COUPLE OF DAYS.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-022200-
/O.UPG.KTBW.FW.A.0002.100103T1700Z-100103T2200Z/
/O.NEW.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-100102T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
155 PM EST SAT JAN 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM
EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

COLD AND VERY DRY AIR WILL MOVE INTO THE AREA UNDER GUSTY NORTH
WINDS TODAY. THIS WILL ALLOW HUMIDITIES TO FALL BELOW 35 PERCENT
FOR 4 TO 5 HOURS ACROSS THE AREA THIS AFTERNOON. DRY AIR WILL
REMAIN IN PLACE SUNDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO
AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
3 follow-up statements
120 
WWUS82 KTBW 022115
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
415 PM EST SAT JAN 2 2010

...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR LONG DURATIONS
OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... 
...A RED FLAG WARNING WILL BE IN EFFECT SUNDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...
...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON FOR
LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...


.STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER
THE AREA THROUGH THE BEGINNING OF THE WEEK. AS A RESULT A DRY AND
COLD AIR MASS WILL REMAIN IN PLACE OVER THE PENINSULA.


FLZ039-042-043-048-049-051-052-055>057-060>062-065-031500-
/O.NEW.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/
/O.CON.KTBW.FW.W.0001.000000T0000Z-100102T2200Z/
/O.CON.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
415 PM EST SAT JAN 2 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST
THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO
5 PM EST SUNDAY. 

COLD AND VERY DRY AIR WILL MOVE INTO THE AREA UNDER NORTH WINDS.
THIS WILL ALLOW HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5
HOURS ACROSS THE AREA. DRY AIR WILL REMAIN IN PLACE THROUGH
MONDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO AGAIN FALL
BELOW 35 PERCENT FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
835 
WWUS82 KTBW 030954
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
454 AM EST SUN JAN 3 2010

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

.STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER
THE AREA THROUGH THE FIRST HALF OF THE WEEK. NORTHERLY FLOW ON THE
EAST SIDE OF THIS SYSTEM WILL KEEP COLD AND DRY AIR OVER THE
FLORIDA PENINSULA.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-032300-
/O.CON.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/
/O.CON.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
454 AM EST SUN JAN 3 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST
THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY
AFTERNOON. 

A COLD AND VERY DRY AIRMASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS. AS A RESULT...HUMIDITIES WILL FALL BELOW 35 PERCENT FOR
4 TO 5 HOURS ACROSS THE AREA THIS AFTERNOON. DRY AIR WILL REMAIN
IN PLACE THROUGH MONDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES
TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
906 
WWUS82 KTBW 032152
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EST SUN JAN 3 2010

...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS...

.STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER
THE AREA THROUGH THE FIRST HALF OF THE WEEK. NORTHERLY FLOW ON
THE EAST SIDE OF THIS SYSTEM WILL KEEP COLD AND DRY AIR OVER THE
FLORIDA PENINSULA.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-041500-
/O.EXP.KTBW.FW.W.0002.000000T0000Z-100103T2200Z/
/O.UPG.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/
/O.NEW.KTBW.FW.W.0003.100104T1700Z-100104T2200Z/
/O.NEW.KTBW.FW.A.0004.100105T1700Z-100105T2100Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
452 PM EST SUN JAN 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM EST MONDAY...
...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM
EST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. TODAYS RED FLAG WARNING
WILL EXPIRE AT 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH FOR
MONDAY HAS BEEN REPLACED WITH A RED FLAG WARNING.

A COLD AND VERY DRY AIRMASS WILL REMAIN OVER THE AREA FOR THE
NEXT SEVERAL DAYS. AS A RESULT...HUMIDITIES WILL FALL BELOW 35
PERCENT FOR 4 TO 5 HOURS ACROSS THE AREA MONDAY AFTERNOON. DRY AIR WILL
REMAIN IN PLACE THROUGH TUESDAY AFTERNOON AND ALLOW AFTERNOON
HUMIDITIES TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$


JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 10:00 AM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 2, 10:00 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1000 AM EST SAT JAN 2 2010

DISCUSSION... ARCTIC HIGH PRESSURE CENTERED OVER THE NORTH CENTRAL
STATES IS FILTERING OVER THE PENINSULA UNDER NORTHERLY WINDS AND
WILL CONTINUE THROUGH TOMORROW NIGHT INTO WEDNESDAY MORNING BEFORE A
SLIGHT WARM UP OCCURS. DEWPOINTS TO THE NORTH OF FLORIDA ARE IN THE
TEENS AND SINGLE DIGITS AND THAT MEANS FREEZING TEMPERATURES OVER
MUCH OF THE FORECAST AREA FOR THE NEXT SEVERAL NIGHTS. I WILL BE
UPDATING ALL ROUTINE PRODUCTS AND THOSE RELATED TO WIND AND COLD AIR
FOR THIS AFTERNOONS FORECAST PACKAGE.

&&

.AVIATION...VFR CONDITIONS THROUGH 03/12Z. HIGH PRESSURE ACROSS THE
UPPER GREAT LAKES WILL DOMINATE WITH CLEAR SKIES AND NORTHERLY
WINDS...GUSTY AT TIMES FROM LATE MORNING INTO THE AFTERNOON.

&&

.MARINE...WINDS CONTINUE IN THE ADVISORY RANGE FOR ALL OF OUR WATERS
THIS MORNING. WINDS SHOULD DROP JUST BELOW ADVISORY CRITERIA THIS
AFTERNOON BUT ARE LIKELY TO STAY IN THE 15-20KT RANGE THROUGH AT
LEAST SUNDAY.

&&

.FIRE WEATHER... VERY DRY AIR NORTH OF THE AREA WILL PUSH DOWN OVER
THE CENTRAL FLORIDA PENINSULA THIS MORNING...AND REMAIN OVER THE
REGION FOR THE NEXT SEVERAL DAYS. A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON...AND THE FIRE WEATHER WATCH FOR SUNDAY AFTERNOON WILL
BE UPGRADED TO A WARNING LATER TODAY.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 1 AM TO 9 AM EST SUNDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR CHARLOTTE-CITRUS-DESOTO-
     HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
     PASCO-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
     FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
     SUMTER.

     FREEZE WARNING FROM 1 AM TO 9 AM EST SUNDAY FOR CHARLOTTE-DE
     SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-PASCO-POLK-
     SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
     20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR TAMPA BAY
     WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.

&&

CP/RR
Hazardous weather outlook, Jan 2, 4:02 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
402 AM EST SAT JAN 2 2010

FLZ039-042-043-048>052-055>057-060>062-065-031000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
402 AM EST SAT JAN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
VERY COLD TEMPERATURES ARE EXPECTED OVER THE REGION FOR THE NEXT
SEVERAL DAYS. MOST LOCATIONS WILL SEE FREEZING TEMPERATURES
TONIGHT INTO SUNDAY MORNING...WITH THE NATURE COAST SEEING LOWS
DROPPING INTO THE LOWER 20S IN SOME LOCATIONS. THESE COLD
TEMPERATURES...COMBINED WITH WINDS STILL AROUND 10 MPH WILL ALSO
CREATE VERY LOW WIND CHILLS TONIGHT.

...WIND AND SEA IMPACT...
STRONG NORTH WINDS WILL CONTINUE OFFSHORE THIS MORNING. AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH...WIND SPEEDS WILL DIMINISH
SLIGHTLY...BUT REMAIN BREEZY FOR THE NEXT SEVERAL DAYS.

...FIRE WEATHER IMPACT...
VERY DRY CONDITIONS EXPECTED THIS AFTERNOON. A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL BUT PINELLAS COUNTY THIS AFTERNOON DUE TO
CRITICAL RELATIVE HUMIDITY VALUES BEING ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...EXCESSIVE COLD IMPACT...
COLD TEMPERATURES WILL CONTINUE THROUGH MID WEEK. MUCH OF THE AREA
WILL SEE NEAR OR BELOW FREEZING TEMPERATURES MONDAY THROUGH
WEDNESDAY MORNINGS.

...FIRE WEATHER IMPACT...
DRY CONDITIONS CONTINUE AT LEAST THROUGH WEDNESDAY AFTERNOON WITH
RELATIVE HUMIDITIES EXPECTED TO BE NEAR OR BELOW CRITICAL VALUES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCNATT

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:45 AM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Polk29 hr
Jan 2, 3:45 AM ESTHard Freeze WarningTBWSumter29 hr
Jan 2, 3:49 AM ESTWind Chill WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter11 hr
Jan 2, 2:28 PM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Polk25 hr
Jan 2, 2:28 PM ESTHard Freeze WatchTBWSumter25 hr
Jan 2, 2:30 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter19 hr
Jan 2, 4:15 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter25 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.